MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7142
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge otw balloon catheter.The device was visually and microscopically examined.At 96.8cm, and 98.4cm from the strain relief of the device, the shaft was kinked.At 4mm from the tip of the device, for a length of 12mm, the guidewire lumen and distal markerband were flattened.The folds of the balloon were tight however, they were manipulated open but have no signs of inflation.
 
Event or Problem Description
Reportable based on device analysis completed on 04-apr-2022.It was reported that shaft kink occurred.The 95% stenosed, 10x2.00mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 2.00mm x 12mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the delivery shaft was kinked.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.However, returned device analysis revealed markerband damage.Returned product consisted of an emerge otw balloon catheter.The device was visually and microscopically examined.At 96.8cm, and 98.4cm from the strain relief of the device, the shaft was kinked.At 4mm from the tip of the device, for a length of 12mm, the guidewire lumen and distal markerband were flattened.The folds of the balloon were tight however, they were manipulated open but have no signs of inflation.Product analysis confirmed the reported event, as the shaft of the device was kinked.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14226814
Report Number2134265-2022-04506
Device Sequence Number5308843
Product Code LOX
UDI-Device Identifier08714729806691
UDI-Public08714729806691
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2023
Device Model Number7142
Device Catalogue Number7142
Device Lot Number0026600697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight63 KG